I was on day 6 of being off tramadol yesterday. It was my 3rd attempt to get off these meds. I'd been addicted to them for 7 years and was up to taking 25 a day.I went through all of the horrible withdrawal symptoms and was past the worst of them. I went to the doctor yesterday for my well-woman exam because I've been having some abdominal pain. I find out that I have a major infection, so she gives me a few different antibiotics. I go to the pharmacy to pick up my meds and low and behold, she prescribes me Tramadol for the pain! So, instead of saying "no thanks", I say "ok", and proceed to to take 3 of them! WTF!!! Why can't I be stronger than this drug!!! I'm so angry at myself for this! I've taken more of them today, so tomorrow, it's back to day 1 withdrawal! UGHHHHHH... I hate myself sometimes!
3 Mar 2012
I know the feeling! I abused for 7 years at the same dose. I recently went back to work from being retired on disability (bone disease and artificial rt hip) since 2004. Thru the cold months of winter, I started low dosages again to ease the pain. I'm at day 3 quitting again. The only saving grace this time is I had my wife control them for me and I never went over 150mgs per day, been back on them 3 months. The weather is warm enough that I don't want them anymore. They make me so lazy and I have put back 20 pounds of the 60 I lost last time I quit. I just got back from Walmart stocking up on the supplements and I gonna start walking again today!! You can beat it! Just stop now! Good luck & God Bless!!
4 Mar 2012
I must concur with Mary, don't beat yourself up over this relapse. You've made up your mind that you are not going to take anymore and I just know you'll be sucessful. Anyone in your shoes (the pharmacist handing you your d.o.c.) would have one hell of a time not relapsing!!
I will keep you in my thoughts today, and pray you've the strength to toss the trams away!!
Lara (sweet lemon)
5 Mar 2012
Hi, you are not alone! I had to smile when i read this because of the irony. I came off Tramadol a couple years ago. Was off them for about 4 weeks. At my worst i was taking 20 a day, so similar to you. I started on them initially for a back injury. So i was doing OK, went through the withdrawals like you. Then one day my back started hurting again, and i thought, i'll just ask my doctor for another prescription for them and the spiral started again! I also think, what an idiot i was! I had help coming off them 2 years ago, and i think that was the only reason i was able to do it. Now i don't have the help any more, so i keep merrily taking them every day. Some good news, is that i have learned to cope with less tablets each day, and don't take any where as much as i used to. I am quite proud of this fact. Try to keep your chin up, and if you have only taken the 3 tablets so far, muster up all of your will power and try to flush the rest of them.
You have only gone back one day, you have been 6 days without which is excellent! Don't throw away all of your hard work. Let me know how you get on?
6 Mar 2012
You poor sweetie the brain does not forget drugs that it once had even though it may have many years ago. It goes back to that old saying "one is to many and a thousand is not enough". I have confidence in you to kick this again and have the knowledge never have to go back. To say I maybe if I do this just once should of set of lights and warrning bells. It will be ok? You just made a bad choice, don't see yourself as foolish, the doctor was no help on this part. You are in this battle for yourself and only you can do it . My sympathy and hope for a swift recovery.
7 Mar 2012
Hi - I am 64 years old and have been on Tramadol for the past 20 years for fibromyalgia and ME. Just lately I have found myself needing more of these to avoid the side effects - shaking, wanting to crawl out of my skin, tummy upset etc. If I take an extra one I am OK for a few days, then it comes back. Just the same as when I have tried to come off these appalling drugs! I would much rather just come off 'cold turkey' ... I did that with SSRI's after a very long period and - apart from NOT feeling suicidal any more! - I had no side effects. Why can't I do the same with these things? I looked at your list of things to buy from the pharmacy ... but I live in the UK and we are much more restricted on what supplements we can buy 'over the counter' - melatonin for instance and I suspect Tyrozine too. I shall see my doctor next week - won't get an appointment before then - and see what she suggests.
I am desperate for some support/help with this, and terrified of losing the SSRI benefits with the Tramadol - although the depression is MUCH better now I'm without the pills!
Thanks for being here, everyone. Pray for me please, I live alone, and am struggling mightily with the illness(s), this is just making it all worse. Thank you!
7 Mar 2012
This is maddness. I have been in fibro and spinal pain for a year and a half. My doc would not give me ANYTHING. Yesterday, he gives in and refuses to give me anything BUT Tramadol. He tells me it's not addictive and no side affects. Craziness. I took one last night, 50 mg, and one this morning, gotta say I FEEL great, better than ever period. Now I am so worried hearing from all of you. I was just going to take one nightly so I could sleep cause I can't find a comfortable position without pain. I have great will power, do you think I can stay safely at 50 at night??? any advice welcome
11 Mar 2012
I'm at day 6 again! Yay!!! I'm feeling pretty good! I have my ups and downs. I usually start the day feeling pretty damn good, but as the day goes on... wah wah wah... energy depleted and the leg aches come back. I've been sleeping well, which definitely helps! I made it a point the day before yesterday and yesterday, to get out of the house and do something with my daughter, but alas, she came down with the flu overnight, so I'm home taking care of her now. The days seem to drag by now, as I'm realizing how much of a zombie I must've been. I feel bored unless I'm up doing something, so I think that I'm becoming human again! YAY! It's sad, because I'm starting to see that I probably wasn't much fun all the time with my daughter, and what a guilty feeling that is. But, I'm in the process of making all of that up to her now! I'm not ever going back to zombie mom, I'm gonna be ME from now on! How are you all doing??? I hope everyone is well!!
17 Aug 2014
I was taking tramadol for 3 months
when I was on them I felt great best I ever felt
better then whem I take es speed and other drugs.
I was on 200 sl every 12 hours for a large sliped disc
when the pain got better I stoped and my god I felt like I was going mad
It was unbareable so much anger I felt so lonley
I was very lucky I never got niked my frends stoped me from doing stupid things i feall your pain its been 3 weeks since I last had one and im starting to feal better now thank god
the dr think there fine well what the hell do thay know
all I can say is be srong iv got a lovery girlfrend and son
lucky for me my giirlfrent stood by me and beleave
I gave her hell if I dident have a lovery sun and a wanderfull girlfrend
I dont think I would still be here I would of been banged up or somethink like that
I was allso taking codein I dont know if that made any difrence
im stll taking codein I wish you all the best I realy do feal your pain
good luck and be strong
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I recently started tramadol, about 2 wks ago. I take 1-50mg pill at bedtime?since then I have been having trouble sleeping and having occasional ...
2 answers • 5 Sep 2010
I been using vicodin, percot, oxy you name it for about a year and it was getting to be a $150 a day habit. I made up my mind that this is it and am ...
5 answers • 27 Oct 2010
I have 50mg tramadol, does ot come in lower or higher mg?
5 answers • 4 Dec 2011
One month ago i had surgery to remove the majority of my pancreas and all of my spleen. I was put on tramadol 50mg to have 6 tablets each day ...
5 answers • 1 Apr 2014
over the last year or so I've changed so much. I have no interest in life. I don't wanna do nothing and am down all the time. I was ...
1 answer • 7 May 2014